Just registered and would be happy to hear some opinions and/or comforting words
I have been diagnosed with Hashimoto's 10 years ago, when I was 27.
I never had any major problems, have always been able to work and live a very active life (exercise, travelling, social etc).
That said, there are some consistent symptoms and little nuisances that never really go away:
feeling cold really easily, cold hands, cold feet, struggling to get up in the morning (always been a night owl but it has gotten worse and even after 8 hours of sleep I am dead tired in the morning).
My stomach is also always bloated. I have tried dietary changes this year. No gluten, no milk, no dairy. But nothing changed.
And what bothers me most: I am generally a bit moody (but that might be just my temper), but ever since the Hashi, I also have periods of really low mood. I don't know if I call it depression, since I am able to function, I feel more sad than numb etc. But I feel generally sad and weak and tearful during these times. I used to always blame my current life stressors for these perdiods, but I do think it has something to do with the thyroid. Sometimes my TSH was really low so I reduced the dose.
Now I have been feeling increasingly bad for a few months. I reduced my LT dose in summer but I fear I might have slowly slipped into going hypo.
My lab from October was:
TSH: 1,40 (0,27-4,20)
ft3 2,66 (1,90 - 5,10)
ft4 1,50 (0,90-1,70)
And now, 14 days ago, my TSH was at 5,61.
The highest it has ever been since my diagnosis (it was also just above 5 back then).
I know why this could be: I accidentally used some old LT 75 tablets and even broke a quarter of them off because I thought it was 125 and my dose should be 100.
So my own stupidity.
I asked for ft3 and ft4 to be checked from the same blood afterwards, to see how it correspondes with the high TSH:
ft3: 2,47 (1,70 - 4,20)
ft4: 11,8 (9,4 - 18.0)
(Mind you, I took my LT dose right before in the morning so this is probably false high)
Long story short. I'd love to get some feedback here. Maybe someone can give me an opinion:
- I have had about the same ft3 and ft4 levels before, but with a TSH around 1,3...and felt better. Any connection? Any reason that a high TSH level makes you feel worse than a lower one, with fts at same level?
- Can I assume that me feeling especially bad right now (very sluggish, easily crying, increased muscle pain in lower back, less appetite than usual) is due to not getting enough LT and being borderline hypo/due to the high TSH level?
- Could it be that the always present symptoms I described above really are to do with never really having found the optimal dose?
I'd love for the bloated belly to go away...
- I am taking 125 now (which was a dose I had been taking for quite a long time before reducing to 100) again. How long does it take on average until I will feel effects? I can't remember really and I read anything from 1 week to 6 weeks,
Thanks for reading. I know it is quite the novel, but I have so many question marks right now.